MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ACCU-CHEK ® INFORM METER; BLOOD GLUCOSE MONITORING DEVICE

ROCHE DIAGNOSTICS ACCU-CHEK ® INFORM METER; BLOOD GLUCOSE MONITORING DEVICE
Catalog Number 04882458001
Medical Device Problem Codes Display Difficult to Read (1181); Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The meter was requested for investigation.Replacement product was sent.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of a display issue with an accu-chek inform ii meter, which led to a glucose result misinterpretation and an incorrect insulin dosage.It was reported that the meter was not damaged, but there were black splotches on the screen and in the results field.The customer performed a meter reset but the issue persisted.The customer reported that a meter glucose result was misinterpreted, 280 mg/dl instead of 230 mg/dl.The patient's nurse provided the incorrect insulin dosage.The customer did not know how much insulin or what kind of insulin was provided to the patient, the information was requested but not provided.It was reported the patient was "fine" and "there was not any harm or injury.".
 
Additional Manufacturer Narrative
The customer's meter was returned for an investigation.The investigation powered on the meter and a visual inspection showed several black lines and spots.One large area of lines/spots partially hides the first and second digits in the result screen, which was immediately visible to the user.The flaw was visible after turning on the device and permanently existed.There were no traces of an obvious mechanical impact visible on the housing of the device.The meter was disassembled for further investigation.The flex cable connection was checked and found to be correct.The returned display assembly was removed and replaced with a fully functional display assembly.The meter performed as expected with an exchanged display.The returned display assembly was found to be defective.Per product labeling, " "if you notice any issues with the display functionality (e.G.Unexpected lines/marks on the meter display) stop using the system and contact the roche customer support center." updated medwatch fields: d9 and h3.

Brand Name
ACCU-CHEK ® INFORM METER
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13692933
Report Number1823260-2022-00612
Device Sequence Number11230065
Product Code NBW
UDI-Device Identifier04015630945757
UDI-Public4015630945757
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K012210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04882458001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown